Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Thank you for trusting JustAnswer with your important question.
Effexor can take 2-4 weeks to reach full a level amount in your body, so side effects and continue during that time.
With antidepressants there is always the risk that you will have increased suicidal thoughts. This is something you need to notify your doctor of immediately. They may decide to switch you to a different medication, or drop you to a lower dose to give you body more time to adjust.
If you recently stopped another medication, you could also be going through withdrawals from that.
Please contact the doctor who prescribed it immediately. If you can not reach your doctor within 24 hours, contact your pharmacist who filled the prescription for advice. If you just stared Effexor for three days, they will probably recommend that you try the smaller dose (37.5mg), or they may have you stop it completely. You should have minimal withdrawal side effects from stopping after three days, but it's possible.
Most people adjust to the early negative side effects within 2-6 weeks of reaching a stable level in their body. Dry mouth is very common. Feeling hot could be a sign that the medication is increasing your blood pressure, so if you have a blood pressure monitor you might want to use it to compare your "normal" and "hot" blood pressure to make sure it is not serious. If it is raising your blood pressure you may need to switch to a different antidepressant.
So i should hang in there and wait for the side effects to lessen.